Alert archive / North Carolina / Freeze Warnings in 2016

Freeze Warning 2, NWS Blacksburg, VA

March 21, 20166 counties in North Carolina; Smyth County, Virginia

NWS Blacksburg, VA issued this freeze warning at Mar 21, 2016, 3:14 PM EDT for 6 counties in North Carolina; Smyth County, Virginia. It took effect at Mar 22, 2016, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:14 PM EDT (19:14 UTC)
In effect from
Mar 22, 2016, 12:00 AM EDT
Expired
Mar 22, 2016, 10:00 AM EDT
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Smyth County, VA

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WWUS71 KRNK 211914
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT MON MAR 21 2016

...FREEZING CONDITIONS EXPECTED OVERNIGHT...

.HIGH PRESSURE WILL BRING GENERALLY CLEAR SKIES AND LIGHT WINDS TO
THE REGION TONIGHT. THIS WILL ALLOW TEMPERATURES TO COOL RAPIDLY
AFTER SUNSET AND READINGS WILL FALL BELOW FREEZING AFTER
MIDNIGHT. TEMPERATURES THIS LOW MAY CAUSE DAMAGE TO ANY TENDER
VEGETATION THAT HAS ALREADY STARTED GROWING.

NCZ003-004-019-020-VAZ009-220900-
/O.UPG.KRNK.FZ.A.0002.160322T0400Z-160322T1400Z/
/O.NEW.KRNK.FZ.W.0002.160322T0400Z-160322T1400Z/
SURRY-STOKES-WILKES-YADKIN-SMYTH-
INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO...
YADKINVILLE...MARION
314 PM EDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SMYTH COUNTY VIRGINIA...AS WELL AS LOCATIONS IN THE
  FOOTHILLS AND PIEDMONT OF NORTH CAROLINA

* HAZARDS...FREEZING TEMPERATURES

* TEMPERATURES...30 TO 32 DEGREES.

* TIMING...AFTER MIDNIGHT MONDAY NIGHT UNTIL 10 AM TUESDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ005-006-220900-
/O.NEW.KRNK.FZ.W.0002.160322T0400Z-160322T1400Z/
ROCKINGHAM-CASWELL-
INCLUDING THE CITIES OF...EDEN...YANCEYVILLE
314 PM EDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY.

* LOCATIONS...THE PIEDMONT OF NORTH CAROLINA

* HAZARDS...FREEZING TEMPERATURES

* TEMPERATURES...30 TO 32 DEGREES.

* TIMING...AFTER MIDNIGHT MONDAY NIGHT UNTIL 10 AM TUESDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MBS
2 follow-up statements
289 
WWUS71 KRNK 220348
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 PM EDT MON MAR 21 2016

...FREEZING CONDITIONS EXPECTED TONIGHT AND EARLY TUESDAY MORNING...

.HIGH PRESSURE WILL BRING GENERALLY CLEAR SKIES AND LIGHT WINDS
TO THE REGION TONIGHT INTO TUESDAY MORNING. THE COMBINATION OF
LIGHT WINDS...CLEAR SKIES...AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL BELOW FREEZING LATER TONIGHT THROUGH EARLY TUESDAY MORNING.
AT MIDNIGHT...TEMPERATURES WERE ALREADY IN THE MID TO UPPER 30S
ACROSS MUCH OF THE AREA...WITH SOME SPOTS ALREADY IN THE LOW 30S. 
FREEZING TEMPERATURES COULD CAUSE DAMAGE TO ANY TENDER VEGETATION
THAT HAS ALREADY STARTED GROWING AS A RESULT OF THE WARM WEATHER
DURING THE FIRST HALF OF MARCH.

NCZ003>006-019-020-VAZ009-221400-
/O.CON.KRNK.FZ.W.0002.160322T0400Z-160322T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-SMYTH-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...MARION
1148 PM EDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY...

* LOCATIONS...THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA AS WELL
  AS SMYTH COUNTY VIRGINIA.

* HAZARDS...FREEZING TEMPERATURES

* TEMPERATURES...29 TO 32 DEGREES.

* TIMING...THROUGH 10 AM TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  MAY BE KILLED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RAB
924 
WWUS71 KRNK 221403
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EDT TUE MAR 22 2016

...THREAT OF FREEZING TEMPERATURES THIS MORNING HAS ENDED...

NCZ003>006-019-020-VAZ009-221515-
/O.EXP.KRNK.FZ.W.0002.000000T0000Z-160322T1400Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-SMYTH-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...MARION
1003 AM EDT TUE MAR 22 2016

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING. HIGH TEMPERATURES TODAY
WILL BE IN THE UPPER 50S TO MID 60S.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Mar 21, 1:58 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 21, 1:58 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT MON MAR 21 2016

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE MOVES TO THE COAST THIS MORNING. HIGH
PRESSURE OVER TEXAS WILL MOVE EAST...BECOMING CENTERED OVER THE
SOUTHEAST STATES MONDAY...THEN PASSING OFF THE SOUTHEAST COAST BY
TUESDAY AFTERNOON. THIS WILL RESULT IN A RETURN TO MUCH MILDER
WEATHER BY THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 950 AM EDT MONDAY...

A FAIR WEATHER MONDAY IS UNDERWAY ACROSS THE APPALACHIANS AND
CENTRAL MID ATLANTIC REGION AS THE UPPER TROF PULLS AWAY AND
ALLOWS HIGH PRESSURE TO NOSE INTO THE REGION FROM THE SOUTHWEST.
EXPECT TEMPERATURES TO BE RUNNING A LITTLE BELOW NORMAL THROUGH
THIS AFTERNOON TOPPED OFF WITH A COOL BREEZE. THE FREEZE WARNING
FOR PORTIONS OF THE FOOTHILLS/PIEDMONT IN NC AND SMYTH COUNTY IN
VA WILL EXPIRE ON SCHEDULE AT 10AM AS TEMPERATURES RISE OUT OF THE
DANGER ZONE. A FREEZE WATCH FOR THESE SAME AREAS WILL CONTINUE FOR
TONIGHT INTO TUESDAY.

PREVIOUS AFD...

UPPER TROUGH OVERHEAD EARLY THIS MORNING WITH VERY WEAK RETURNS ON
RADAR IN THE WEST. SHOULD SEE ANY LIGHT SNOW SHOWERS OR FLURRIES TO
BE GONE SOON AS MOISTURE LAYER DECREASES WITH DRY AIR MOVING IN
BEHIND THE TROUGH. SUNSHINE WILL RETURN TODAY WITH GUSTY NORTHWEST
WINDS. MODELS HAVE COME IN A LITTLE WEAKER ON THE LOW LVL JET AND
SHOULD EXPECT WIND GUSTS NO HIGHER THAN 40 MPH IN THE HIGHER RIDGES
OF NW NC...WITH MAINLY 20 TO 30 MPH OVER THE REST OF THE MOUNTAINS
AND JUST EAST OF THE BLUE RIDGE LATE THIS MORNING INTO MID AFTERNOON.

HIGH PRESSURE OVER SOUTHEAST TEXAS WILL SHIFT EAST TO THE SOUTHEAST
U.S. BY LATE TONIGHT. WINDS WILL BE WEAKENING OVERNIGHT TO UNDER 10
MPH. SOME OF THE VALLEYS AND SRN FORECAST AREA WILL SEE WINDS GO TO
3 MPH OR LESS. HOWEVER...AS DRIER AIR WILL BE IN PLACE NOT REALLY
SEEING MUCH GENERATION OF FROST FOR THE COUNTIES THAT HAVE STARTED
THE GROWING SEASON. AT THE SAME TIME...TEMPERATURES WILL DROP AGAIN
TO AT OR JUST BELOW FREEZING WHERE THE SEASON HAS STARTED AND HAVE
PUT UP A FREEZE WATCH FOR SMYTH COUNTY VA AND THE NC FOOTHILLS TO
STOKES COUNTY NC. FROST THREAT IS VERY LOW SO LEFT OUT ROCKINGHAM
AND CASWELL COUNTY NC FROM ANY HEADLINES.

HIGHS TODAY WILL BE MILDER DESPITE THE COOLER NW WINDS...RANGING
FROM THE LOWER TO MID 40S WEST TO MID 50S EAST.

MODELS SHOWING SOME LOW LVL MOISTURE POSSIBLY REACHING THE MOUNTAINS
OVERNIGHT BUT THINK SINCE ITS PRETTY DRY APPEARS SCATTERED STRATOCU
AND MAYBE SOME CIRRUS ABOVE WILL KEEP SKIES MOSTLY CLEAR TO PARTLY
CLOUDY. 00Z NAMDNG AND PATTERN ALSO SUPPORTS POTENTIAL FOR
OROGRAPHIC LEE SIDE CIRRUS ACROSS VIRGINIA AFTER MIDNIGHT TIL DAWN.
IF THIS OCCURS TEMPS MAY BE HELD UP SOME. LOWS SHOULD BE IN THE
UPPER 20S TO LOWER 30S ACROSS MOST OF THE AREA.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 245 AM EDT MONDAY...

OVERALL QUIET PERIOD WITH A WARMING TREND AS UPPER TROFFINESS MOVES
EAST WHILE THE MID LEVEL FLOW TRANSITIONS FROM MORE ZONAL TO
SOUTHWESTERLY BY THE MIDDLE OF THE WEEK. THIS IN CONJUNCTION WITH
SURFACE HIGH PRESSURE SLIDING OFFSHORE...AND RETURN LOW LEVEL SOUTHWEST
FLOW DEVELOPING WITHIN A DRY AIRMASS...SHOULD SET THE STAGE FOR TEMPS
TO REBOUND TO ABOVE NORMAL LEVELS. MAY SEE SOME WARM ADVECTION HIGH/MID
CLOUDS TO START TUESDAY...OTHERWISE APPEARS MAINLY SUNNY/CLEAR UNTIL
POSSIBLY SOME LOW LEVEL MOISTURE RETURNS LATER WEDNESDAY NIGHT AHEAD OF
THE NEXT COLD FRONT. WINDS LIKELY TO TURN A BIT BREEZY BY LATER
TUESDAY AS RETURNING WARM AIR ALOFT STARTS TO MIX OUT...THEN PERHAPS
GUSTY ON THE RIDGES TUESDAY NIGHT WITH THE LOW LEVEL JET RAMPING UP
WITHIN THE STRONG WARM ADVECTION.

WITH A GOOD 7-9 DEGREE/C INCREASE IN 850 MB TEMPS...WOULD EXPECT HIGHS
IN THE 50S TO LOW 60S MOUNTAINS AND MID 60S EAST ON TUESDAY. SHOULD SEE
QUITE A RANGE TUESDAY NIGHT WITH THE RIDGES STAYING MILD UNDER MIXING
WHILE THE VALLEYS AND SPOTS OUT EAST DECOUPLE ENOUGH TO FALL INTO THE
30S. POCKET OF WARMEST AIR ALOFT ARRIVING WEDNESDAY LOOKS TO PUSH THE
EAST WELL INTO THE 70S...WITH 60S TO NEAR 70 WEST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 345 PM EDT SUNDAY...

THE COLD FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM SHOULD CROSS
OVER THE OHIO RIVER VALLEY DURING THURSDAY. THE TIMING OF THIS
FRONTAL PASSAGE STILL REMAINS QUESTIONABLE IN THE MODELS. THE GFS
PUSHES THE MOISTURE INTO THE CWA BY THURSDAY EVENING...AND HAS THE
FRONT EXITING ON FRIDAY MORNING. HOWEVER...THE ECMWF DOES NOT BRING
THE MOISTURE INTO THE CWA UNTIL THURSDAY NIGHT...AND HAS THE FRONT
EXITING BY FRIDAY AFTERNOON. THUS...JUST SLIGHT CHANCE POPS WERE
HELD THROUGH THURSDAY...BEFORE RAMPING IT UP ON THURSDAY NIGHT.
WHILE THE TIMING OFF THE ECMWF WOULD MAKE IT COMPLETELY UNFAVORABLE
FOR CONVECTION...THE GFS ALLOWS A SMALL WINDOW FOR CONVECTION TO THE
WEST BY LATE THURSDAY AFTERNOON. A FURTHER LOOK AT THE CAPE VALUES
INDICATES HARDLY ANY INSTABILITY PRESENT IN THE GFS...SO NO THUNDER
WAS INSERTED THROUGHOUT THIS FRONTAL PASSAGE.

RAIN CHANCES SHOULD GRADUALLY DIMINISH ON FRIDAY...AS THE UPPER
LEVEL TROUGH MOVES OVER THE MID ATLANTIC BEHIND THE DEPARTING COLD
FRONT. HIGH TEMPERATURES ON FRIDAY COULD LIKELY END UP 10 DEGREES
LOWER THAN THE HIGHS FROM THURSDAY. BY SATURDAY...SURFACE HIGH
PRESSURE OVER THE NORTHEAST UNITED STATES WILL BRING DRIER
CONDITIONS. THE MODEL SOLUTIONS DIVERGE EVEN MORE ON SUNDAY...AS
ANOTHER UPPER LEVEL TROUGH FROM THE PLAINS PUSHES A NEW LOW PRESSURE
SYSTEM TOWARD THE CWA. DETAILS ON THE TIMING AND STRUCTURE OF THIS
SYSTEM REMAIN UNCERTAIN...BUT IT SEEMS POSSIBLE THAT CHANCES OF RAIN
COULD RETURN TOWARD THE END OF THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 157 PM EDT MONDAY...

THE AXIS OF HIGH PRESSURE AT THE SURFACE WILL BE CROSSING THE
REGION THIS TAF PERIOD AND DESPITE THE RELATIVELY DRY AIRMASS
NORTHWEST FLOW MAY BE JUST ENOUGH TO WRING OUT SOME MVFR UPSLOPE
AT KBLF AND KLWB. OTHER LOCATIONS SHOULD REMAIN VFR WITH JUST SOME
HIGH CLOUDS TO CONTEND WITH. WINDS WILL SETTLE DOWN A BIT AFTER
SUNSET BUT THERE APPEARS TO BE AN OPPORTUNITY FOR SOME GUSTS
OVERNIGHT AS THE INVERSION LOWERS...BUT THE LOW LEVEL FLOW IS
NOT VERY BRISK SO WILL ALLOW WINDS AT KLYH/KDAN/KLWB TO DECOUPLE
AND GO L/V BUT WILL KEEP SOME LOW LEVEL GUSTS ELSEWHERE. IF ANY
LOWER CLOUDS DO MANAGE TO AFFECT KBLF/KLWB OVERNIGHT THEY WILL
DISSIPATE BY MID MORNING WITH VFR CONDITIONS ALL SITES FOR TUESDAY...
AND WINDS WILL BE ON THE INCREASE TOWARD THE END OF THE PERIOD.

EXTENDED DISCUSSION...

WIDESPREAD VFR CONTINUES INTO WEDNESDAY AS HIGH PRESSURE
SLIDES ACROSS THE SOUTHEAST UNITED STATES. MAY SEE SOME SHOWERS
ARRIVING BY LATE THURSDAY AHEAD OF A FRONT IN THE MOUNTAINS WITH
MORE POTENTIAL TO SEE SUB-VFR THURSDAY NIGHT WITHIN A BAND OF
HEAVIER SHOWERS ALONG THE FRONT. CURRENT TIMING WOULD SUGGEST A
RETURN TO VFR FRIDAY OUTSIDE OF UPSLOPE MVFR CIGS MOUNTAINS EARLY
FRIDAY MORNING...AND OVER THE EAST IF SHOWERS EXIT A BIT SLOWER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING
     FOR VAZ009.
NC...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH TUESDAY MORNING
     FOR NCZ003-004-019-020.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...MBS/WP
SHORT TERM...JH
LONG TERM...PW
AVIATION...MBS/WP
Hazardous weather outlook, Mar 21, 3:17 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 AM EDT MON MAR 21 2016

NCZ001-002-018-VAZ007-010>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-220730-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
317 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-020-VAZ009-220730-
SURRY-WILKES-YADKIN-SMYTH-
317 AM EDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-220730-
STOKES-
317 AM EDT MON MAR 21 2016

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-220730-
ROCKINGHAM-CASWELL-
317 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES MAY REACH FREEZING IN A FEW LOCATIONS TONIGHT. A
FREEZE WARNING MAY BE NEEDED IF MORE COVERAGE OF SUB FREEZING
TEMPERATURES IS FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 21, 10:30 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT...TEST
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EDT MON MAR 21 2016

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

WVZ042>044-507-508-211450-
GREENBRIER EAST-GREENBRIER WEST-MERCER-MONROE-SUMMERS-

1030 AM EDT MON MAR 21 2016

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A TEST
MESSAGE FOR THE WEST VIRGINIA STATEWIDE TORNADO DRILL.

THIS INCLUDES ALL COUNTIES IN WEST VIRGINIA AND IS VALID UNTIL
1050 AM EST.

THIS IS A TEST MESSAGE.

THIS IS A TEST. REPEAT...THIS IS A TEST MESSAGE FOR THE WEST
VIRGINIA STATEWIDE TORNADO DRILL. THERE IS NO SEVERE WEATHER
OCCURRING AT THIS TIME.

THIS TEST MESSAGE IS PART OF THE ANNUAL WEST VIRGINIA TORNADO DRILL.
IF THIS WERE AN ACTUAL SEVERE WEATHER EVENT...YOU WOULD BE GIVEN
INFORMATION ABOUT THE HAZARD. THE NATIONAL WEATHER SERVICE AND THE
WEST VIRGINIA DEPARTMENT OF HOMELAND SECURITY AND EMERGENCY
MANAGEMENT AGENCY ENCOURAGES THE USE OF THIS TIME TO EITHER ACTIVATE
OR REVIEW YOUR SEVERE WEATHER SAFETY PLANS.

REPEATING...THIS HAS BEEN A TEST TORNADO WARNING MESSAGE FOR THE
2016 WEST VIRGINIA TORNADO DRILL. THIS CONCLUDES THE TEST.

THIS IS A TEST MESSAGE. REPEAT...THIS IS A TEST MESSAGE.

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:13 AM EDTFreeze WatchRNKStokes, Surry, Wilkes, Yadkin12 hr

Nearby

Freeze Warnings in North Carolina, 2016Freeze Warnings in Virginia, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.